Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 82, NWS Memphis, TN

May 23, 2011Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at May 23, 2011, 9:40 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at May 23, 2011, 11:02 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 9:40 AM CDT (14:40 UTC)
In effect from
May 23, 2011, 11:02 AM CDT
Expired
May 23, 2011, 1:51 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WGUS44 KMEG 231440
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
940 AM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. 
FORK FORKED DEER RIVER NEAR HALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC033-045-097-240243-
/O.NEW.KMEG.FL.W.0082.110523T1602Z-110524T0243Z/
/HLST1.1.ER.110523T1602Z.110523T1800Z.110523T2043Z.NO/
940 AM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE S.F. FORK FORKED DEER RIVER NEAR HALLS
* FROM THIS MORNING THROUGH THIS EVENING.
* AT 09 AM MONDAY THE STAGE WAS...8.5 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 9.5 FEET BY EARLY AFTERNOON TODAY.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MORNING AND CONTINUE TO
  RISE TO NEAR 9.5 FEET BY EARLY AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE THIS EVENING.
* AT 9.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED.

$$
1 follow-up statement
715 
WGUS84 KMEG 231851
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT MON MAY 23 2011

THE FLOOD WARNING HAS BEEN CANCELED FOR THE S.F. FORK FORKED DEER
RIVER NEAR HALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC033-045-097-231921-
/O.CAN.KMEG.FL.W.0082.000000T0000Z-110524T0243Z/
/HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
151 PM CDT MON MAY 23 2011

FORECAST INFORMATION FOR
  S.F. FORK FORKED DEER RIVER NEAR HALLS
* AT 01 PM MONDAY THE STAGE WAS 7.4 FEET AND FALLING.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* AT 8.5 FEET...WATER IS PONDING ON LOW LYING FARM LAND.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 23, 6:03 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 23, 6:03 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
603 AM CDT MON MAY 23 2011

.PREV DISCUSSION... /ISSUED 401 AM CDT MON MAY 23 2011/

DISCUSSION...
MCS WAS IN THE DECAYING STAGES NORTH OF I40 AT DISCUSSION TIME.
THIS FEATURE LAID DOWN AN OUTFLOW BOUNDARY THAT HAD MOVED AS FAR
SOUTH AS NORTH MS.

WILL EXPIRE THE FLASH FLOOD WATCH EARLY FOR NORTHEAST AR.

AN INITIALLY WORKED OVER ATMOSPHERE SHOULD GRADUALLY RECOVER
TODAY...WITH A SUFFICIENTLY STRONG LOW LEVEL PRESSURE GRADIENT TO
DRIVE THE OUTFLOW BOUNDARY NORTH. WHERE THE BOUNDARY ENDS UP BY
MIDAFTERNOON IS NOT ENTIRELY CLEAR. SHORT TERM FORECAST MODELS ARE
OF LITTLE HELP HERE. SYNOPTICALLY... THE 06Z NAM BRINGS A LOW
AMPLITUDE SHORTWAVE INTO THE OZARKS THIS AFTERNOON. THIS SHOULD
HELP STORMS FIRE OVER THE WEAKLY CAPPED HIGHER TERRAIN. ONCE
STORMS DEVELOP OVER THE EASTERN OK/AR/SOUTHERN MO...THEY SHOULD
CONTINUE EAST. AS WAS THE CASE SUNDAY EVENING... A SOUTHWARD
PROPAGATION WILL BE POSSIBLE IF A COLD POOL CAN BE ESTABLISHED...
RESULTING IN STORMS ENTERING NORTHEAST AR. OVERALL... FEW CHANGES
FROM EARLIER FORECASTS. BEST RAIN CHANCES WILL OCCUR NORTH OF I40
TODAY... WITH ISOLATED CONDITIONAL SEVERE THREAT POSSIBLE AS FAR
SOUTH AS FAR NORTHERN MS.

TUESDAY MAY SEE BETTER STORM CHANCES DURING THE MORNING...BEFORE
UPPER LEVEL RIDGE DEVELOPMENT PUSHES THE MAIN STORM TRACK TOO FAR
NORTH INTO CENTRAL MO. THIS UPPER LEVEL RIDGING WILL BE SHORT
LIVED AND OCCUR IN ADVANCE OF A VIGOROUS UPPER LEVEL LOW THAT WILL
MOVE INTO THE CENTRAL PLAINS BY WEDNESDAY MORNING. WITH MODERATE
LOW LEVEL INSTABILITY AND STRONG UPPER LEVEL DIFFLUENCE...THE
MIDSOUTH WILL SEE AN ENHANCED SEVERE WEATHER CHANCES... LIKELY
PEAKING WEDNESDAY EVENING INTO EARLY MORNING THURSDAY. AT THIS
EARLY TIME...A FEW DISCRETE SUPERCELLS APPEAR POSSIBLE WEDNESDAY
AFTERNOON...FOLLOWED BY A FRONTAL/LINEAR MCS WEDNESDAY NIGHT.

YESTERDAY/S 12Z GFS/ECMWF RUNS DEPARTED FROM EARLIER SOLUTIONS WITH
RESPECT TO A CLOSED UPPER LOW DEVELOPMENT OVER THE APPALACHIANS
THIS WEEKEND. LATEST SOLUTIONS FROM BOTH MODELS NOW TAKE A MUCH
WEAKER OPEN WAVE EASTWARD ACROSS THE GREAT LAKES... WHILE
DEVELOPING A HIGH AMPLITUDE UPPER RIDGE OVER THE SOUTHEAST U.S.
DURING THE WEEKEND. THIS WOULD RESULT IN WARMER...DRIER AND MORE
SUMMERLIKE CONDITIONS FOR THE MIDSOUTH OVER THE MEMORIAL DAY
HOLIDAY...LASTING INTO AT LEAST THE MIDDLE OF NEXT WEEK.

PWB

&&

.AVIATION...

12Z TAF SET

LOW CONFIDENCE FORECAST WITH THIS TAF SET. LINGERING SHOWERS FROM
LAST NIGHTS CONVECTION CONTINUE ACROSS OVER MUCH OF WEST
TENNESSEE. EXPECT THESE TO CONTINUE TO DISSIPATE OR PUSH EAST OVER
THE NEXT COUPLE OF HOURS. THEREAFTER...EXPECT A BREAK AS
ATMOPSHERE IS PRETTY WORKED OVER FROM LAST NIGHTS CONVECTION. ALTHOUGH CAN/T
RULE OUT A FEW TSRAS DEVELOPING ALONG LEFTOVER BOUNDARIES FROM
LAST NIGHTS CONVECTION. ALTHOUGH EXPECT BEST CHANCES FOR TSRAS MAY
OCCUR AROUND LATER THIS EVENING INTO THE OVERNIGHT HOURS AS
CONVECTION THAT WILL LKLY DEVELOP OVER MISSOURI PUSHES INTO THE
AREA. WINDS ARE VERY VARIABLE AT THIS TIME BUT SHOULD BECOME S OR
SSW AT 10-15 KTS SUSTAINED BY 18Z. SPEEDS WILL DECREASE AFTER 01Z.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  85  70  87  72 /  30  30  10  10
MKL  85  67  86  69 /  40  30  20  20
JBR  82  67  84  70 /  50  50  20  20
TUP  90  68  90  70 /  20  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 23, 3:14 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 AM CDT MON MAY 23 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A
CLARKSDALE TO TUPELO MISSISSIPPI LINE. PRIMARY THREATS INCLUDE
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE NORTH OF
INTERSTATE 40.

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE
MISSISSIPPI RIVER... AND ALONG THE ST FRANCIS RIVER SOUTH OF
INTERSTATE 40. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME
TRIBUTARIES TO THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY OVER AREAS
TO THE NORTH OF INTERSTATE 40. THUNDERSTORMS WILL BECOME MORE
WIDESPREAD WEDNESDAY AND WEDNESDAY NIGHT... WITH AN ENHANCED
SEVERE WEATHER THREAT OVER MUCH OF THE MIDSOUTH. LARGE HAIL...
DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THURSDAY.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:36 PM CDTFlash Flood WatchMEGDyer, Lake, Lauderdale, Obion7 hr
May 22, 10:39 PM CDTSpecial Weather StatementMEGShelby36 min
May 22, 10:49 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby41 min
May 22, 11:14 PM CDTSpecial Weather StatementMEGHardeman31 min
May 22, 11:25 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman50 min
May 22, 11:33 PM CDTSpecial Weather StatementMEGLake57 min
May 22, 11:59 PM CDTSpecial Weather StatementMEGShelby31 min
May 23, 12:18 AM CDTSpecial Weather StatementMEGMadison27 min
May 23, 12:26 AM CDTSpecial Weather StatementMEGDyer, Lauderdale, Obion, Weakley64 min
May 23, 12:53 AM CDTSpecial Weather StatementMEGFayette, Haywood, Lauderdale, Madison, Shelby, Tipton67 min
May 23, 2:21 AM CDTFlash Flood WarningMEGHaywood, Lauderdale, Tipton3 hr
May 23, 4:21 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton39 min
May 23, 4:29 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton46 min
May 23, 4:49 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lake, Lauderdale, Obion41 min
May 23, 4:58 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale47 min
May 23, 5:25 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Weakley50 min
May 23, 5:35 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood40 min
May 23, 5:38 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more52 min
May 23, 5:47 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby43 min
May 23, 5:55 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Obion, Weakley50 min
May 23, 6:11 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Madison49 min
May 23, 6:13 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Henderson, Madison47 min

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.